STD Home > Zovia Overdose
Although a Zovia overdose may cause certain side effects (such as nausea, vomiting, and vaginal bleeding), it is unlikely to cause life-threatening problems. However, you should still seek immediate medical attention if you have taken too much. Treatment for a Zovia overdose will most likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
Zovia Overdose: An OverviewZovia® (ethynodiol diacetate/ethinyl estradiol) is a prescription-only oral contraceptive (birth control pill). The effects of a Zovia overdose, while not typically serious, can vary, depending on a number of factors, including the Zovia dosage, the sex and age of the person who took the overdose, and whether it was taken with any other substances, medications, or street drugs.
Even though an overdose is unlikely to be life-threatening, it is important to seek medical attention immediately if you or someone else happens to overdose on Zovia.
Symptoms of a Zovia OverdoseAn overdose of Zovia may cause nausea and vomiting. Because of the high estrogen content in Zovia 1/50 (but not Zovia 1/35), this particular birth control pill is almost certain to cause nausea and vomiting in the case of an overdose.
In females (even in young girls), a Zovia overdose may cause vaginal bleeding. It may also disrupt the menstrual cycle. No serious symptoms have been reported in cases where children accidentally took large amounts of birth control pills.
Treating a Zovia OverdoseIt is not known how best to treat a Zovia overdose. Therefore, treatment (if necessary) will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. In many cases, treatment may not be necessary, although medical attention is still needed to rule out any problems.
Even though an overdose is unlikely to cause serious problems, you should still seek prompt medical attention if you believe that you or someone else may have overdosed on Zovia.